advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Frankfurt, Germany:

Our 13-year-old daughter was diagnosed with type 1 on July 20, 2014. Coincidentally, she also started her period at this time. She's currently on pens (Lantus and NovoRapid) but will start with the Omnipod in a few weeks. We have been living in Germany for nearly two years and recently moved house/school to Frankfurt. Access to literature in English is not easy but, thankfully, we found Moira McCarthy's book. Three weeks ago, our daughter developed really strong headaches, mainly around the temples and just above nose between the eyes, and had dizzy spells. She spent a week in the hospital and had all sorts of tests done, ECG, EEG, blood work, ENT examination. Everything came back clear. Their diagnosis was a sinus infection to be treated by nasal spray and some headache tablets. School was closed the following week and by the end of the week, she was pretty much back to normal. She started back last Monday and by Tuesday, she had the headaches (mainly above nose bridge between the eyes), but no dizziness. She was at her local doctor again today and he could not find anything. We are desperate to find a solution. We've considered other factors too, such as new school stress (although there are no signs of this, she really loves her new school). There is no obvious relationship with high blood sugar values although; when first ill two weeks ago, they were generally high. This week, they are fairly normal. Although there is more stress, anxiety in the family, we don't believe that that's the reason. What are we missing? We are desperately in search of a healthy daughter and a full night's sleep.

Answer:

It sounds like she may have some allergy causing the headaches. Perhaps there is something in the environment (? at school). This is difficult to assess and you may want to consult an allergist. Also, it would be important to discuss this with the school headmaster/principal or school nurse since they may know of other kids who had the same thing, even if quite rare. It could also be something at home, especially if a new home/flat since you recently moved and also recently started a new school. Unlikely that is related to diabetes especially with blood glucose determinations not associated with such symptoms.

Some excellent English-language books for you to consider: Ragnar Hanas's Type 1 Diabetes in Children, Adolescents and Young Adults; Peter Chase's Understanding Diabetes; Francine Kaufman's Insulin Pumps and Continuous Glucose Monitoring; and Walsh and Roberts Pumping Insulin. All are available on Amazon or Barnes and Noble websites. Also, you should be able to search this web site, as well as those of the American Diabetes Association and the JDRF to find helpful information.

SB

DTQ-20141016183353
Original posting 12 Nov 2014
Posted to Aches and Pains

  
advertisement


                 
  Back to Ask the Diabetes Team Return to Top

Last Updated: Wednesday November 12, 2014 18:47:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.